Discussion in 'Support' started by NancyNanez, Feb 27, 2013.

tinnitus forum
    1. NancyNanez

      NancyNanez Member

      slc, ut
      Tinnitus Since:
      Have any of you ever used Ciprodex in your ears? I think it might have something to do with my tinnitus. My doctor prescribed it for my ear infections. I think it's a steroid and an antibiotic. Can't find any real info online about side effects, but I think it just may be the culprit (one of them).
    2. Emma

      Emma Member

      Tinnitus Since:
      Dont know about the one you posted. I think Ciproflaxin is also used for ear infections and it is ototoxic. So you may want to avoid that one. I would sooner try something like the earpopper machine to clear an ear infection. I am scared to put anything in my ears. The earpopper is used for middle ear infections and it is used in your nose to clear the infection. I dont own one and never used it, but I am too scared to put any drops in my ears. Maybe check it out.
      • Informative Informative x 1
    3. NancyNanez

      NancyNanez Member

      slc, ut
      Tinnitus Since:
      Thanks. Boy oh boy have I learned my lesson!!!
    4. kat5

      kat5 Member

      Tinnitus Since:
      Hi! I used Ciprodex for a middle ear infection and have had the same reaction...tinnitus!! Has yours gone away yet? I'm praying it will get better with time. It's been about 2 weeks since I discontinued using the ciprodex. I hope you are feeling better now.
    5. Robert Fahey

      Robert Fahey Member

      Tinnitus Since:
      Jan, 2012
      The culprits are so many that theorizing about the cause of yours is futile. And repeat exposure to whatever caused it might have no effect a second time. In short, my advice is to sidestep it mentally and be grateful it's not a disease.
    6. Ricky81

      Ricky81 Member Benefactor

      Tinnitus Since:
      July 14, 2014
      Cause of Tinnitus:
      Assault/Contusion/Ear Infection
      Mine is more complicated I was assaulted and punched all over head, jaw and ears and 50 days later I got Tinnitus.
      However I was on 8th day of using Ciprodex and I got Tinnitus.

      So I'm not sure if my T is due to assault or Ciprodex.
      I hope its Ciprodex and hopefully it goes away in a few month.

      Who else got T after using Ciprodex. How long did T last?

      Ototoxic Medications

      There are over 200 ototoxic medications, both prescription and over-the-counter, that can damage hearing and cause tinnitus. The mechanism of action seems to be similar to that of noise trauma; the drugs potentiate glutamate receptors in the cochlea that promote degradation of hair cells and neurons. This in turn leads to a cascade of free radicals, which further destroys the hair cells and neurons.

      What Is Ototoxicity?

      Certain medications can damage the ear, resulting in hearing loss, ringing in the ear, or balance disorders. These drugs are considered ototoxic.

      - See more at:

      Inner ear. For ear drops to cause ototoxicity they must enter the middle ear, and then the inner ear. Entry into the middle ear generally requires a perforation in the eardrum, either from an injury, or a tube placed for ventilation (see below). Drugs enter the inner ear via the round window (unlabeled).
      • Hug Hug x 1
    7. Steven702

      Steven702 Member

      Tinnitus Since:
      Hey guys you know this Ciprodex drug is what caused our tinnitus and nothing is being done about it. I know this drug has totally changed my life for the worse, I can't sleep at night. If this drug doesn't belong on a bad drug commercial I don't know what does! We need to band together and report what has happened to us not sit back and let this drug company ruin lives and doctors will tell you it's not the drug I've been to so many ENT doc's all say the same thing, of course they do when they have the drug sitting on their shelf selling it right and left getting kick backs from the drug companies why would they stop their money train?
    8. Telis

      Telis Member Hall of Fame

      Tinnitus Since:
      Ciprodex killed my hearing and gave me scarey loud T. Doesn't matter, I can't prove it, no one can prove anything. People just look at me like I'm full of shit when I tell them.
    9. Sxx

      Sxx Member

      Tinnitus Since:
      I took Ciprodex ear drops 5 years ago for about 10 days. My ears started to go crazy while I was still taking them. The "doctor" I was visiting kept assuring me that my symptoms were being caused by the "ear infection" (an "infection" which I'm not even sure if ever even existed at all) and that they would get worse if I stopped the drops. The drops caused a weird kind of tinnitus, as well as a weird kind of hearing loss. I call it "panning hearing loss". It's hard to describe it but I'll make a quick attempt here: basically certain frequencies seem to be missing from my hearing in each ear. These missing frequencies keep changing in each ear. So sometimes the right ear is missing a range of frequencies from 12KHz to 12.4KHz + 13.4 to 13.7 + etc. in the right ear, while the left ear is missing mostly the frequencies that are ok on the right. It's all random and has been changing over time. I had perfect crystal clear hearing with no issues whatsoever, which I enjoyed immensely, prior to taking that poison and had no tinnitus whatsoever (Had experienced tinnitus caused by exposure to loud sound previously but had completely recovered from it at the time that I was taking the drops). The tinnitus I've had since is not a constant noise of (a) certain frequency or frequencies, like the normal tinnitus that most people have. It's also very hard to describe. I can only describe it as several different sound loops each consisting of several fading in and out frequencies that I've been hearing nonstop. The loops themselves get faded in and out of one another every few minutes or so. So because the sounds are constantly changing, it's hard to adapt and get used to them. And so they distract me and change my thought patterns all the time. By the way, this kind of tinnitus is not always possible to mask; Sometimes even when I'm listening to music, I can still hear the loops on top of the music, no matter how loud the music. This is completely different than tinnitus caused by exposure to loud sounds. You decide which one is worse.

      Cipro is a horrific poison by itself. I believe in combination with dexamethasone (which is what Ciprodex is) it possibly becomes even more damaging to the ear.

      If you are taking Cipro or Ciprodex currently, stop immediately. The more of it you take, the more you will suffer.

      Check out this website about Cipro that I myself recently discovered:
    10. Senaiyt

      Senaiyt Member

      Tinnitus Since:
      Cause of Tinnitus:
      It started when I had a sinus infection
      I've read horrible reviews on ciprodex. My doctor prescribed that to me for tinnitus.. Should I refuse that treatment?
    11. Aussie Lea

      Aussie Lea Member

      Melbourne Yarra Valley
      Tinnitus Since:
      Is it for ear infection? Ear infection is more serious than potential ototoxicity of ciprodex. I would take it.
    12. DebInAustralia

      DebInAustralia Member Benefactor Team Research

      Geelong, Victoria
      Tinnitus Since:
      Ciprodex contains a fluoroquinolone antibiotic that i believe caused my tinnitus.

      There are options

      Natural approach ... mullein and garlic oil

      Antibiotics ... amoxil ....cephalexin....

      I wouldnt take the risk with ciprodex personally since learning this class of ab downregulates gaba receptors = severe anxiety...tinnitus...etc...but thats just me ..
    13. CastletonSnob

      CastletonSnob Member

      Tinnitus Since:
      Cause of Tinnitus:
      I was prescribed Ciprodex, because my doctor said I have bacteria in my ear, which he believes is causing my tinnitus.

      I did some research, and there are some people who say Ciprodex caused tinnitus. What are your experiences?
    14. linearb

      linearb Member Hall of Fame

      East Coast USA
      Tinnitus Since:

Share This Page

If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.